MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED CURVED; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED CURVED; BUR, EAR, NOSE AND THROAT
Model Number 1884068HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via distributor that the two blades got broken immediately after into use during the functional endoscopic sinus surgery.The two blades were used in one operation and it was the initial use for both blades.The blade was used to drill the bone.The blade was broken but not detached.There was no error code shown on the power console.There was no fragments left inside the patient's body.The case was completed using the third new blade.There was a less than 5 minutes delay in the procedure; however, there was no adverse effect or patient impact.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis of the device found that there was a residue consistent with biological contaminants.The inner shafts broke 0.69¿ and 0.11¿ from the distal face of the inner hub.There were striations around the outside diameter of the break points.The break points correspond to the proximal end of the outer tube in the front hub and front hub bushing.There was no damage to the distal tips.When viewed under magnification, there was deformation and indentations of the front hubs locking area.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - HIGH SPEED CURVED
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8054752
Report Number1045254-2018-00578
Device Sequence Number1706323
Product Code EQJ
UDI-Device Identifier00681490692915
UDI-Public00681490692915
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model Number1884068HS
Device Catalogue Number1884068HS
Device Lot Number0209577425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1